Tuesday, November 28, 2006

Ow

I've had a stomach ache for two days now. It's not menstrual cramps, and it's not something I ate. I don't know what it is, but I've never before had a stomach ache that a good night's sleep wouldn't fix. I've been sucking down chamomile and peppermint tea like it's going out of style, but to no avail. Eating neither helps nor makes it worse.

Any one got any suggestions?

13 comments:

Loganoc said...

It's obviously appendicitis. You'll just have to summon the godly doctor again...

Chaucer's Bitch said...

no such luck. the pain is neither acute nor localized. it is sporadic, and grips various areas of my upper abdomen at random intervals. tres wierd. (and fucking annoying!)

Hannah said...

Overindulgence of satsumas. Exactly the same thing happened to me last week. I got overexcited that Sainsbury's had them in stock and I had 9 in one sitting. Never doing that again.

Betty said...

Sounds a bit like IBS to me, what with the gripping, colicky pains you mention. Could your digestive system be reacting to the painkillers you've been taking? I've had unpleasant reactions to aspirin which went on for a few days after I stopped taking them.

Valerie said...

That's weird, I just got over a bout of the same thing. But I'm round the world from you, so I swear you didn't catch it from me.

I *have* IBS, though it's in remission at the moment, but it's never given me that specific kind of pain. So my bout scared me.

What finally fixed it is mysterious; I tried antacids, peppermint tea, candied ginger, etc to no avail. What helped it was hot water bottles (and curling up like a bug. Well, I don't know if that helped but it was what I could do).

Feel better soon!

Chaucer's Bitch said...

Irritable Bowel Syndrom? Isn't that just a generic despription of symptoms, like Dermatitis?

I don't think it could be the meds. I havn't taken the cocodomol since last Wednesday, and since then all i've had is my regular diclofynac, which i've taken for years for my arthritis inflammation. So meds don't seem too likely. Unless the constant barrage of nsaids has finally disolved the lining of my stomach and i've developed ulcers. what do ulcers feel like?

belladona said...

Leave off dairy products for a few days, that may help. I had a stomach bug earlier this year which had no apparent cause and wasn't that different to what you've described. It was exacerbated by dairy for some weird reason, when I stopped with the dairy a lot of the pain went away.

realdoc said...

Sounds like wind to me. Try doing a great big fart.

Chaucer's Bitch said...

UPDATE UPDATE UPDATE!!!:

my stomach condition has just taken an interesting twist. it has decided it wants to be empty.

right now.

fortunately it is using the normally prescribed point of exit for this procedure, and not improvising. i am taking this as a positive sign that my body is being more proactive in ridding itself of whatever irritant is the cause of my discomfort. hopefully it will all be over soon. (i'm sure you all wanted to know this.)


belladona: i'm lactose intollerant, so i don't eat dairy anyway.

realdoc: possibly, but it doesn't feel quite like it.

GreatSheElephant said...

just one week of diclofynac made my stomach bleed. I wouldn't be at all surprised if it was to blame

Kieran said...

Hmmm.

And I've just been at Fat Sparrow's too. Lovely.

Anonymous said...

re update on stomach/bowel problems: it's funny, anyone reading this from the outside might find this utterly ridiculous that we should care about your stomach problems, esp the latest update. But in fact, once one's invested time reading your blog, it's actually quite interesting and quite entertaining. (backhanded compliment? not at all: I'm just suggesting that those who are dismissive of blogs usually haven't read them).

homo escapeons said...

My dear you need to 'gum' up the works with some Licorice. It is sort of like ingesting that thingamabob that seals punctured tires from the inside. Oh maybe spray some Teflon down your throat!

What a drag.